Bilateral basal ganglionic lesions due to transdermal methanol intoxication


Karaduman F., Asil T. , Balci K., Temizoz O., Unlu E., Yilmaz A., et al.

JOURNAL OF CLINICAL NEUROSCIENCE, cilt.16, ss.1504-1506, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 16 Konu: 11
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1016/j.jocn.2009.01.017
  • Dergi Adı: JOURNAL OF CLINICAL NEUROSCIENCE
  • Sayfa Sayısı: ss.1504-1506

Özet

Methanol is a clear, colorless, and highly toxic liquid with a similar smell and taste to ethanol, and is found in many commercial products such as solvents and cleaning fluids. Severe methanol intoxication occurs after suicidal or accidental oral ingestion of solvents. A few patients with methanol intoxication via the transdermal route have been reported. We present a 47-year-old woman with acute transdermal methanol intoxication admitted to the emergency department with weakness, blurred vision, bilateral areactive mydriasis, and deterioration of consciousness. (C) 2009 Elsevier Ltd. All rights reserved.